Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 57, NWS Tucson, AZ

September 18, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 18, 2025, 5:34 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2025, 5:34 PM MST (00:34 UTC)
Expired
Sep 18, 2025, 8:30 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 22 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
3003 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WGUS55 KTWC 190034
FFWTWC
AZC019-190330-
/O.NEW.KTWC.FF.W.0057.250919T0034Z-250919T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
534 PM MST Thu Sep 18 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Eastern Pima County in southeastern Arizona...

* Until 830 PM MST.

* At 534 PM MST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  0.7 and 1.5 inches of rain have fallen. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Tucson, Vail and Saguaro National Park East.

This includes the following streams and drainages...
  Coyote Wash, Agua Verde Creek, Rincon Creek, Pantano Wash and 
  Cienega Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3203 11068 3204 11061 3211 11058 3213 11062
      3214 11069 3214 11074 3213 11075 3205 11071

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EDWARDS
3 follow-up statements
205 
WGUS75 KTWC 190053
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
553 PM MST Thu Sep 18 2025

AZC019-190330-
/O.CON.KTWC.FF.W.0057.000000T0000Z-250919T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
553 PM MST Thu Sep 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS 
EVENING FOR EASTERN PIMA COUNTY...

At 553 PM MST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 1 
and 2 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Tucson, Vail and Saguaro National Park East.

This includes the following Flash Flood Prone Locations...
Old Spanish Trail at Rincon Creek, Camino Loma Alta at Rincon Creek 
and Old Spanish Trail at Jeremy Wash.

This includes the following streams and drainages...
  Coyote Wash, Agua Verde Creek, Rincon Creek, Pantano Wash and 
  Cienega Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are many low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3203 11068 3204 11061 3211 11058 3213 11062
      3214 11069 3214 11074 3213 11075 3205 11071

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EDWARDS
589 
WGUS75 KTWC 190138
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
638 PM MST Thu Sep 18 2025

AZC019-190330-
/O.CON.KTWC.FF.W.0057.000000T0000Z-250919T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
638 PM MST Thu Sep 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS 
EVENING FOR EASTERN PIMA COUNTY...

At 638 PM MST, Doppler radar and automated rain gauges indicated 
thunderstorms produced heavy rain across the warned area. Between 1 
and 2 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Tucson, Vail and Saguaro National Park East.

This includes the following Flash Flood Prone Locations...
Old Spanish Trail at Rincon Creek, Camino Loma Alta at Rincon Creek 
and Old Spanish Trail at Jeremy Wash.

This includes the following streams and drainages...
  Coyote Wash, Agua Verde Creek, Rincon Creek, Pantano Wash and 
  Cienega Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3203 11068 3204 11061 3211 11058 3213 11062
      3214 11069 3214 11074 3213 11075 3205 11071

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EDWARDS
523 
WGUS75 KTWC 190327
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
827 PM MST Thu Sep 18 2025

AZC019-190337-
/O.EXP.KTWC.FF.W.0057.000000T0000Z-250919T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
827 PM MST Thu Sep 18 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MST THIS EVENING FOR 
EASTERN PIMA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat, however light to moderate rain may continue through the late 
evening tonight. Please continue to heed remaining road closures.

&&

LAT...LON 3203 11068 3204 11061 3211 11058 3213 11062
      3214 11069 3214 11074 3213 11075 3205 11071

$$

EDWARDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:16 PM MST, 2 hours 18 minutes earlier. Its key messages:

  • -Chances (30-50%) for isolated to scattered showers and storms forming primarily on the high terrain. Storms may linger into the evening and overnight hours. Localized instances of flash flooding possible. -Chances (30-60%) for scattered showers and thunderstorms tomorrow, mainly from Sells eastward. Localized instances of flash flooding possible if storms form or train over the same areas. A few storms may be strong with small hail and gusty winds. -Limited chances (10-20%) for a few isolated showers and thunderstorms into the weekend, but trending warmer and drier heading into next week with Tucson likely hitting 100 degrees by midweek.
Area forecast discussion, Sep 18, 3:16 PM MST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
316 PM MST Thu Sep 18 2025

.SYNOPSIS...Moisture has moved into the region which will lead to
scattered showers and thunderstorms today and Friday with diminishing
thunderstorm chances over the weekend. Temperatures near to just
below normal into the weekend before warmer and drier weather
returns next week.

&&

.KEY MESSAGES...

-Chances (30-50%) for isolated to scattered showers and storms
forming primarily on the high terrain. Storms may linger into the
evening and overnight hours. Localized instances of flash flooding
possible.

-Chances (30-60%) for scattered showers and thunderstorms tomorrow,
mainly from Sells eastward. Localized instances of flash flooding
possible if storms form or train over the same areas. A few storms
may be strong with small hail and gusty winds.

-Limited chances (10-20%) for a few isolated showers and
thunderstorms into the weekend, but trending warmer and drier
heading into next week with Tucson likely hitting 100 degrees by
midweek.

&&

.DISCUSSION...Storms so far have been struggling to form
mainly over the higher terrain this afternoon. Later this afternoon
and evening still thinking activity could increase in coverage
though. The 18/18Z sounding at KTWC came back with 1200 J/kg of
MUCAPE compared to about 450 J/kg yesterday. The added instability
combined with the moisture already in place means it wouldn't take
much lift to get storms going. However, the best dynamics have
remained rather tight to the circulation in western AZ/southern
CA/southern NV associated with the remnant low of Mario. While
confidence is low that we will be able to tap into the better
dynamics this afternoon, if storms are able to get going and grow
upscale in coverage the environment is favorable for localized
instances of flash flooding. Overnight, an upper jet will move into
southeast Arizona potentially aiding convective development. Right
now there is a 20-50% chance of storms continuing into the overnight
period.

Tomorrow morning we may see a ramp up in activity again after
sunrise with even more robust development possible (30-60%) heading
into the afternoon hours. This looks like a Type IV synoptic pattern
setup with the trough/remnant low from Mario over the California
coast advancing from the west and the Monsoon circulation sagging
just to our south and east in Sonora Mexico. With plenty of moisture
available to work with storms that do form could potentially grow
upscale and be sustained. We'll need to continue to monitor how high
resolution guidance is trending, but stronger storms could support
gusty winds and small hail tomorrow in addition to localized flash
flooding from backbuilding and training storms.

Over the weekend residual moisture could fuel a few isolated pulse
thunderstorms in the afternoon, but for now chances remain low (10-
20%) as we lose favorable dynamic support for additional storm
coverage. Ridging begins to build back into southeast Arizona
resulting in a warming and drying trend. Ensembles hint at an omega
high blocking pattern setting up with a trough over southern
California and another over the central plains supporting
temperatures climbing above normal and trending much drier. This
forecast package now has Tucson hitting triple digits again by
midweek.

&&

.AVIATION...Valid through 20/00Z.
SCT-BKN clouds 6k-10k ft AGL and SCT-BKN layer AOA 18k ft AGL
thru the valid period. Isolated to scattered TSRA through this
afternoon and evening. Some overnight activity will be possible be
confidence on terminals being affected is low. Gusty and erratic
winds to around 35 kts possible near thunderstorms. Outside of
thunderstorms, SFC winds SLY to SWLY at 5-10 kts through 19/03Z
becoming variable less than 7 kts at other times. Tomorrow chances
for scattered showers and thunderstorms continue through the day
across southeast Arizona. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Above normal moisture is in place leading to min
RH between 20-40 percent through the weekend. Expect scattered
shower and thunderstorm chances (30-60 pct chance) today and Friday,
then diminished thunderstorm chances this weekend. Heavy rainfall
will be the main threat. Dry conditions return next week. 20-foot
winds will be 8-12 mph with some afternoon/early evening gusts to
around 20 mph over the next week with normal diurnal patterns
through the weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

DVS

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Sep 18, 3:30 PM MST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
330 PM MST Thu Sep 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Flash Flood      5 WNW Tucson            32.23N 110.96W
09/17/2025                   Pima               AZ   Public

            Delayed report. Social media video of water
            overtopping curbs west of university campus.

&&

AJE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 5:20 PM MSTAreal Flood AdvisoryTWCSanta Cruz115 min
Sep 18, 5:24 PM MSTAreal Flood AdvisoryTWCPima10 min
Sep 18, 5:53 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz2 hr
Sep 18, 6:08 PM MSTSevere Thunderstorm WarningTWCPima28 min
Sep 18, 6:59 PM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 18, 7:25 PM MSTAreal Flood AdvisoryTWCPima2 hr
Sep 18, 8:22 PM MSTDust Storm AdvisoryTWCPinal53 min
Sep 18, 8:24 PM MSTAreal Flood AdvisoryTWCCochise2 hr
Sep 19, 2:19 PM MSTSevere Thunderstorm WarningTWCCochise41 min
Sep 19, 2:35 PM MSTSevere Thunderstorm WarningTWCCochise40 min
Sep 19, 2:43 PM MSTFlash Flood Warning Considerable damage threatTWCCochise2 hr
Sep 19, 2:54 PM MSTAreal Flood AdvisoryTWCCochise2 hr
Sep 19, 3:23 PM MSTDust Storm AdvisoryTWCPima, Pinal52 min
Sep 19, 3:29 PM MSTSevere Thunderstorm WarningTWCPima, Pinal22 min
Sep 19, 3:51 PM MSTSevere Thunderstorm WarningTWCCochise24 min
Sep 19, 4:13 PM MSTSevere Thunderstorm WarningTWCCochise27 min
Sep 19, 4:23 PM MSTAreal Flood AdvisoryTWCCochise2 hr
Sep 19, 4:25 PM MSTAreal Flood AdvisoryTWCCochise3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.